Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 162, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 19, 2018, 6:58 PM CDT for Texas County, Oklahoma. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2018, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 19, 2018, 8:15 PM CDT
- In force
- 77 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Texas County, OK
The radar
The Dodge City radar (KDDC), 157 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WUUS54 KAMA 192358
SVRAMA
OKC139-200115-
/O.NEW.KAMA.SV.W.0162.180619T2358Z-180620T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
658 PM CDT TUE JUN 19 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Texas County in the Panhandle of Oklahoma...
* Until 815 PM CDT
* At 657 PM CDT, a severe thunderstorm was located 6 miles north of
Hough, or 10 miles south of Rolla, moving southeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Hooker and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3691 10111 3666 10159 3699 10173 3700 10130
TIME...MOT...LOC 2357Z 310DEG 12KT 3697 10158
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Ward2 follow-up statements
185
WWUS54 KAMA 200028
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
728 PM CDT TUE JUN 19 2018
OKC139-200115-
/O.CON.KAMA.SV.W.0162.000000T0000Z-180620T0115Z/
Texas OK-
728 PM CDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN TEXAS COUNTY...
At 727 PM CDT, a severe thunderstorm was located near Hough, or 15
miles south of Rolla, moving southeast at 10 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Hooker and Hough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3668 10155 3699 10164 3700 10130 3691 10111
TIME...MOT...LOC 0027Z 300DEG 9KT 3691 10153
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
$$
Ward438
WWUS54 KAMA 200108
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
808 PM CDT TUE JUN 19 2018
OKC139-200115-
/O.CON.KAMA.SV.W.0162.000000T0000Z-180620T0115Z/
Texas OK-
808 PM CDT TUE JUN 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN TEXAS COUNTY...
At 807 PM CDT, a severe thunderstorm was located 8 miles east of
Hough, or 13 miles north of Guymon, moving southeast at 15 mph.
HAZARD...Tennis ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect some tree damage. Damage is likely to mobile homes,
roofs, and outbuildings. People and animals outdoors will
be injured. Expect hail damage to roofs, siding, windows,
and vehicles.
Locations impacted include...
Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3672 10147 3699 10159 3700 10130 3691 10111
TIME...MOT...LOC 0107Z 293DEG 15KT 3688 10142
TORNADO...POSSIBLE
HAIL...2.50IN
WIND...70MPH
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:48 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 19, 3:48 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 348 PM CDT Tue Jun 19 2018 .DISCUSSION... Rich moisture remains in place over the Texas and Oklahoma Panhandles. Surface dewpoints in the 60s most areas, with 70 noted in far eastern Texas Panhandle. Dryline is near a line from Kenton to Tucumcari, with dewpoints below 50 along and west of dryline. Visible satellite data reveal enhanced moisture flux convergence over western half of forecast area along distinct north-to-south convergence zones in the form of enhanced cumulus development. Have opted to include isolated evening thunderstorms in this area, where cap is close to being breached downstream of weak shortwave trof. More substantial pops remain across Oklahoma Panhandle, where stronger shortwave trof is poised to cross. Frontal boundary running northeast from surface low near Trinidad is expected to advance slowly southward this evening, reaching northwest corner of forecast area around 1 AM CDT. Thunderstorms expected to be most numerous near this front, and are expected to spread south through much of the Texas Panhandle by 7 AM, covering much of the area north of Interstate 40. On Wednesday, additional thunderstorms should be confined to eastern zones, along and ahead of cold front. Front expected to clear all of forecast area around 3 PM. Wednesday night and Thursday should be mostly uneventful as more stable post-frontal air settles in. On Thursday night, disturbances in northwest flow aloft help lapse rates to steepen, while providing support for thunderstorm development as modest low-level flow leads to increasing moisture and instability. Have increased pops over western half Thursday night. For Friday and beyond, northwest or near-zonal flow expected to prevail, with ensembles depicting wide range regarding timing of disturbances. Have generally followed pop pattern suggested by Blend, while limiting pops to mostly 20 and 30 percent. Cockrell && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 67 86 63 88 63 / 10 20 10 5 10 Beaver OK 66 86 62 88 60 / 60 40 10 5 10 Boise City OK 60 84 58 87 58 / 40 10 10 0 20 Borger TX 68 87 65 90 64 / 30 20 5 5 10 Boys Ranch TX 67 87 64 91 63 / 20 10 10 5 20 Canyon TX 67 87 64 89 64 / 10 20 10 5 20 Clarendon TX 68 88 66 90 64 / 10 30 10 5 5 Dalhart TX 64 85 60 88 59 / 30 10 10 5 20 Guymon OK 66 85 61 88 59 / 40 20 10 5 10 Hereford TX 67 88 64 90 64 / 10 10 10 10 20 Lipscomb TX 68 86 63 88 61 / 50 40 5 5 10 Pampa TX 67 86 61 88 62 / 30 30 5 5 5 Shamrock TX 70 88 64 90 64 / 20 40 20 5 5 Wellington TX 70 91 67 92 66 / 10 30 20 5 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/03
Hazardous weather outlook, Jun 19, 3:48 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 348 PM CDT Tue Jun 19 2018 OKZ001>003-TXZ001>020-317-201100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 348 PM CDT Tue Jun 19 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Isolated to scattered thunderstorms are expected. Some thunderstorms may be strong to severe with damaging winds and heavy rainfall being the main hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are expected Wednesday through Saturday. Some thunderstorms may be strong with winds up to 50 MPH and heavy rainfall being the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Cockrell
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.